Two Baltimore Women Are Found OVERDOSED And Slumped On A Public Street!! (Opiod Addiction Is RAVISHING The Suburbs)
An opioid overdose is toxicity due to excessive opioids. Examples of opioids include morphine, heroin, fentanyl, tramadol, and methadone. Symptoms include insufficient breathing, small pupils, and unconsciousness. Onset of symptoms depends in part on the route opioids are taken. Among those who initially survive, complications can include rhabdomyolysis, pulmonary edema, compartment syndrome, and permanent brain damage.
Risk factors for opioid overdose include opioid dependence, injecting opioids, using high doses of opioids, mental disorders, and use together with alcohol or benzodiazepines. The risk is particularly high following detoxification. Dependence on prescription opioids can occur from their use to treat chronic pain. Diagnosis is generally based on symptoms.
Initial treatment involves supporting the person’s breathing and providing oxygen. Naloxone is then recommended among those who are not breathing.Given naloxone into the nose or as an injection into a muscle appears to be equally effective. Among those who refuse to go to hospital following reversal, the risks of a poor outcome in the short term appear to be low. Efforts to prevent deaths from overdose include improving access to naloxone and treatment for opioid dependence.
Photo Credit: Medscape